Alert archive / Indiana / Flash Flood Warnings in 2008
Flash Flood Warning 11, NWS Indianapolis, IN
NWS Indianapolis, IN issued this flash flood warning at May 8, 2008, 7:57 PM EDT for Greene County, Indiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 8, 2008, 7:57 PM EDT (23:57 UTC)
- Expired
- May 8, 2008, 8:44 PM EDT
- In force
- 47 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Flood severity
- None
County Greene County, IN
The radar
The Indianapolis radar (KIND), 101 km from the middle of the area, began a volume at 23:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 12.0 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 616 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KIND 082358 FFWIND INC055-090130- /O.NEW.KIND.FF.W.0011.080508T2357Z-080509T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 757 PM EDT THU MAY 8 2008 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN GREENE COUNTY IN SOUTHWEST INDIANA... * UNTIL 930 PM EDT * AT 754 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED RAINFALL OF 1.75 INCHES OVER THE WESTERN PORTION OF THE COUNTY FROM A VERY SLOW MOVING STORM. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WORTHINGTON. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DON/T DROWN. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 3916 8725 3917 8688 3891 8689 3891 8724 TIME...MOT...LOC 2357Z 180DEG 0KT 3905 8707 $$ HAINES
1 follow-up statement
000 WGUS73 KIND 090044 FFSIND FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 842 PM EDT THU MAY 8 2008 INC055-090052- /O.CAN.KIND.FF.W.0011.000000T0000Z-080509T0130Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ GREENE- 842 PM EDT THU MAY 8 2008 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR WESTERN GREENE COUNTY... THE SHOWERS HAVE DECREASED IN STRENGTH. SOME PONDING OF WATER IS POSSIBLE OVER THE NORTHWEST PORTION OF GREENE COUNTY. LAT...LON 3916 8725 3917 8688 3891 8689 3891 8724 TIME...MOT...LOC 0042Z 180DEG 0KT 3905 8707 $$ HAINES
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this flash flood warning went out at May 8, 7:14 PM EDT, 43 minutes earlier.
Area forecast discussion, May 8, 7:14 PM EDT, 43 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 714 PM EDT THU MAY 8 2008 .AVIATION... DISCUSSION FOR 00Z TAFS. LOW PRESSURE WILL BE DEPARTING TO THE EAST EARLY IN THE TAF PERIOD AND RAIN SHOULD END BY 03Z. AS THE LOW DEPARTS...LOW CLOUDS WILL QUICKLY FILL BEHIND IT AND SKIES SHOULD DROP TO IFR CIGS OVERNIGHT. WITH ALL THE ABUNDANT SURFACE MOISTURE...ANY ATTEMPT AT CLEARING WILL CREATE FOG ISSUES. SO WILL GO WITH IFR CIGS AND 4-5SM IN BR OVERNIGHT. CONDITIONS WILL BE THE BEST AT LAF WHERE IT MAY RETURN TO MVFR AFTER 03Z. WORST CONDITIONS WILL BE AT HUF AND BMG...WHERE IT IS EXPECTED TO DROP TO LIFR FOR A FEW HOURS AROUND SUNRISE IN FOG AND STRATUS WITH CIGS AROUND 3-4 HUNDRED FEET. A BRIEF WINDOW OF IMPROVEMENT IS EXPECTED ON FRIDAY MORNING AFTER 13-15Z AT HUF...LAF...AND IND WHEN IT COULD RETURN TO VFR FOR A FEW HOURS. BMG WILL REMAIN MVFR DURING THIS TIME. BY 21Z ANOTHER SYSTEM WILL QUICKLY RACE IN AND BRING MORE SHOWERS AND MVFR CONDITIONS AGAIN. && .PREV DISCUSSION... /ISSUED 300 PM EDT THU MAY 8 2008/ DISCUSSION...FOR PUBLIC FORECAST MAIN FOCUS WILL BE ON TIMING OF RAIN CHANCES OVER NEXT SEVERAL DAYS. RAIN WAS STILL OCCURRING OVER MOST OF OUR FORECAST AREA WITH THE EXCEPTION OF THE FAR SOUTHWEST AND SCATTERED SHOWERS WERE THE RULE THERE. LOW PRESSURE WAS OVER SOUTHERN ILLINOIS AT 18Z. MODELS TRACK THIS SURFACE LOW ACROSS THE OHIO VALLEY TONIGHT AND RAIN WILL END MOST AREAS BY MIDNIGHT AFTER A S/W MOVES THROUGH. A WEAK S/W WILL TRACK ACROSS OUR REGION LATE FRIDAY. EVEN THOUGH QPF WILL BE LIGHT MODELS ARE SHOWING MORE QPF WITH EACH RUN AND WILL FINALLY MENTION POPS WITH THIS SYSTEM EVEN THOUGH THE MODELS SEEM TO BE OVERDOING RAIN AMOUNTS WITH THIS SYSTEM. WITH THE SURFACE LOW TRACKING FAR TO OUR SOUTH WILL KEEP HIGHEST POPS AND QPF IN OUR SOUTHERN REGION. THERE WILL BE ANOTHER BREAK IN PRECIP LATE FRIDAY NIGHT AND SATURDAY. THEN A STRONGER S/W WILL AFFECT US LATE SATURDAY NIGHT AND SUNDAY INTO EARLY SUNDAY NIGHT. BOTH NAM AND GFS ARE TRENDING SLOWER AND STRONGER WITH THIS SYSTEM. IN THE EXTENDED ANOTHER S/W WILL AFFECT US MAINLY TUESDAY NIGHT INTO THURSDAY PERIOD. HPC NUMBERS SEEM REASONABLE AND ONLY MINOR CHANGES MADE. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && AVIATION...JOHNSON
Hazardous weather outlook, May 8, 5:49 AM EDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 549 AM EDT THU MAY 8 2008 INZ021-028>031-035>038-040>042-045-046-048-049-055>057-062>065- 072-091000- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-MADISON-DELAWARE-RANDOLPH-PUTNAM-HENDRICKS-HANCOCK- HENRY-JOHNSON-SHELBY-RUSH-MONROE-BROWN-BARTHOLOMEW-DECATUR- JENNINGS- 549 AM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE TODAY. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM ACTIVITY IS POSSIBLE THIS WEEKEND...FROM SATURDAY NIGHT THROUGH SUNDAY...AS WELL AS TOWARDS THE MIDDLE OF NEXT WEEK. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ039-043-044-047-051>054-091000- HAMILTON-VERMILLION-PARKE-MARION-VIGO-CLAY-OWEN-MORGAN- 549 AM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE TODAY. SEVERE STORMS ARE NOT EXPECTED. LOWLAND RIVER FLOODING IS EXPECTED TO DEVELOP ALONG PORTIONS OF THE WHITE...WABASH...AND EEL RIVERS BY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM ACTIVITY IS POSSIBLE THIS WEEKEND...FROM SATURDAY NIGHT THROUGH SUNDAY...AS WELL AS TOWARDS THE MIDDLE OF NEXT WEEK. AT THIS TIME...SEVERE STORMS ARE NOT EXPECTED. LOWLAND RIVER FLOODING IS TO CONTINUE ALONG PORTIONS OF THE WHITE...WABASH...AND EEL RIVERS THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ060-061-067>069-091000- SULLIVAN-GREENE-KNOX-DAVIESS-MARTIN- 549 AM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE TODAY. SEVERE STORMS ARE NOT EXPECTED. LOWLAND RIVER FLOODING IS EXPECTED TO DEVELOP ALONG PORTIONS OF THE WHITE...WABASH...AND EEL RIVERS BY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM ACTIVITY IS POSSIBLE THIS WEEKEND...FROM SATURDAY NIGHT THROUGH SUNDAY...AS WELL AS TOWARDS THE MIDDLE OF NEXT WEEK. PRESENT INDICATIONS ARE THAT SEVERE STORMS ARE POSSIBLE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. LOWLAND RIVER FLOODING IS TO CONTINUE ALONG PORTIONS OF THE WHITE...WABASH...AND EEL RIVERS THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SEVERE WEATHER SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS REGARDING THE SEVERE THREAT THIS WEEKEND. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ070-071-091000- LAWRENCE-JACKSON- 549 AM EDT THU MAY 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. A FEW THUNDERSTORMS ARE POSSIBLE TODAY. SEVERE STORMS ARE NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORM ACTIVITY IS POSSIBLE THIS WEEKEND...FROM SATURDAY NIGHT THROUGH SUNDAY...AS WELL AS TOWARDS THE MIDDLE OF NEXT WEEK. PRESENT INDICATIONS ARE THAT SEVERE STORMS ARE POSSIBLE SATURDAY NIGHT INTO EARLY SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SEVERE WEATHER SPOTTERS ARE ENCOURAGED TO MONITOR FUTURE WEATHER STATEMENTS REGARDING THE SEVERE THREAT THIS WEEKEND. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 8:03 PM EDT | River Flood Warning | IND | Hamilton, Marion | 15 hr |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Marion, Morgan | 15 hr |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Marion, Morgan | 15 hr |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Greene, Owen | 15 hr |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 17 hr |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Daviess, Greene, Knox | 17 hr |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 5 days |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Parke, Vermillion, Vigo | 15 hr |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Sullivan, Vigo | 15 hr |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Knox, Sullivan | 15 hr |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Knox, Sullivan | 15 hr |
| May 7, 8:03 PM EDT | River Flood Warning | IND | Clay, Greene | 15 hr |
| May 8, 11:12 AM EDT | River Flood Warning | IND | Jackson, Lawrence, Washington | 25 hr |
| May 8, 11:12 AM EDT | River Flood Warning | IND | Daviess, Gibson, Knox, Pike | 16 days |
| May 8, 11:12 AM EDT | River Flood Warning | IND | Gibson, Knox | 17 days |
| May 8, 6:35 PM EDT | Flash Flood Warning | IND | Sullivan | 115 min |
Nearby
Flash Flood Warnings in Indiana, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.